Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 11, 2010, 2:51 PM MDT for 10 counties in Colorado. It took effect at Apr 12, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2010, 2:51 PM MDT (20:51 UTC)
- In effect from
- Apr 12, 2010, 11:00 AM MDT
- Expired
- Apr 12, 2010, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 46 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489 WWUS85 KPUB 112051 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT SUN APR 11 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 222...226...227...228...AND 231...WHICH INCLUDES...FREMONT...EL PASO...PUEBLO AND CROWLEY COUNTIES...FROM 1100 AM TO 800 PM MONDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS.... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING. WINDS WILL INCREASE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO ON MONDAY AHEAD OF A WEATHER SYSTEM MOVING INTO THE GREAT BASIN. WIND GUSTS UP TO 30 TO 40 MPH ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. A DRY LINE POSITIONED ACROSS SOUTHEAST COLORADO WILL MOVE EASTWARD WITH HUMIDITIES EXPECTED TO DROP BELOW 15% FOR AREAS ALONG THE INTERSTATE 25 CORRIDOR AND ADJACENT PLAINS. THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE. THERE IS SOME UNCERTAINTY ON HOW FAR EAST THE DRY AIR WILL SPREAD. IT IS POSSIBLE THE RED FLAG WARNING MAY NEED TO BE EXPANDED EASTWARD IF CONDITIONS WARRANT. PLEASE MONITOR THE LATEST FORECASTS FOR POSSIBLE UPDATES. COZ222-226>228-231-121300- /O.NEW.KPUB.FW.W.0010.100412T1700Z-100413T0200Z/ FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- PUEBLO COUNTY-CROWLEY COUNTY- 251 PM MDT SUN APR 11 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...222...226...227...228...231 WINDS WILL INCREASE ACROSS THE AREA LATE MONDAY MORNING THROUGH MONDAY AFTERNOON WITH SOUTH WINDS GUSTING UP TO 30 TO 40 MPH AT TIMES. HUMIDITIES ARE EXPECTED TO DROP NEAR OR BELOW 15 PERCENT RESULTING IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
5 follow-up statements
366 WWUS85 KPUB 121044 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 444 AM MDT MON APR 12 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 222... 226...227...228...229...230 AND 231...WHICH INCLUDES...FREMONT...EL PASO...PUEBLO...EASTERN HUERFANO...WESTERN LAS ANIMAS...AND CROWLEY COUNTIES...FROM 1100 AM TO 800 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. WINDS WILL INCREASE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY AHEAD OF A WEATHER SYSTEM MOVING INTO THE GREAT BASIN. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. A DRY LINE POSITIONED ACROSS SOUTHEAST COLORADO WILL MOVE EASTWARD WITH HUMIDITIES EXPECTED TO DROP BELOW 15 PERCENT FOR AREAS ALONG THE INTERSTATE 25 CORRIDOR AND ADJACENT PLAINS. THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE. THERE IS SOME UNCERTAINTY ON HOW FAR EAST THE DRY AIR WILL SPREAD. IT IS POSSIBLE THE RED FLAG WARNING MAY NEED TO BE EXPANDED EASTWARD IF CONDITIONS WARRANT. PLEASE MONITOR THE LATEST FORECASTS FOR POSSIBLE UPDATES. COZ229-230-130200- /O.EXA.KPUB.FW.W.0010.100412T1700Z-100413T0200Z/ HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- 444 AM MDT MON APR 12 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...229...230 WINDS WILL INCREASE ACROSS THE AREA LATE THIS MORNING THROUGH THE AFTERNOON WITH SOUTHERLY WIND GUSTS OF 40 TO 55 MPH AT TIMES. HUMIDITIES ARE EXPECTED TO DROP NEAR OR BELOW 15 PERCENT RESULTING IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ222-226>228-231-130200- /O.CON.KPUB.FW.W.0010.100412T1700Z-100413T0200Z/ FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- PUEBLO COUNTY-CROWLEY COUNTY- 444 AM MDT MON APR 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...222...226...227...228...231 WINDS WILL INCREASE ACROSS THE AREA LATE THIS MORNING THROUGH THE AFTERNOON WITH SOUTHERLY WIND GUSTS OF 40 TO 55 MPH AT TIMES. HUMIDITIES ARE EXPECTED TO DROP NEAR OR BELOW 15 PERCENT RESULTING IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
216 WWUS85 KPUB 121833 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1233 PM MDT MON APR 12 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 222... 226...THROUGH 236...WHICH INCLUDES...FREMONT... EL PASO...PUEBLO...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT...AND PROWERS COUNTIES...FROM 1100 AM TO 800 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. WINDS WILL INCREASE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY AHEAD OF A WEATHER SYSTEM MOVING INTO THE GREAT BASIN. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. A DRY LINE POSITIONED ACROSS SOUTHEAST COLORADO WILL MOVE EASTWARD WITH HUMIDITIES EXPECTED TO DROP BELOW 15 PERCENT FOR AREAS ALONG THE INTERSTATE 25 CORRIDOR AND MUCH OF THE SOUTHEAST PLAINS. THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE. COZ232>236-130200- /O.EXA.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/ OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY- 1233 PM MDT MON APR 12 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...232...233...234...235...236 SOUTH TO SOUTHWEST WINDS OF 30 TO 45 MPH WILL CONTINUE ACROSS THE SOUTHEAST PLAINS THROUGH THE AFTERNOON. COMBINED WITH HUMIDITIES DROPPING TO AROUND 15 PERCENT...THIS WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ222-226>231-130200- /O.CON.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/ FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY- 1233 PM MDT MON APR 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...222...226...227...228...229...230...231 WINDS WILL INCREASE ACROSS THE AREA THROUGH THE AFTERNOON WITH SOUTHERLY WIND GUSTS OF 35 TO 45 MPH AT TIMES. HUMIDITIES ARE EXPECTED TO DROP NEAR OR BELOW 15 PERCENT RESULTING IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
640 WWUS85 KPUB 121841 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 1241 PM MDT MON APR 12 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 222... 226...THROUGH 236...WHICH INCLUDES...FREMONT... EL PASO...PUEBLO ...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT ...AND PROWERS COUNTIES...FROM 1100 AM TO 800 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. WINDS WILL INCREASE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY AHEAD OF A WEATHER SYSTEM MOVING INTO THE GREAT BASIN. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. A DRY LINE POSITIONED ACROSS SOUTHEAST COLORADO WILL MOVE EASTWARD WITH HUMIDITIES EXPECTED TO DROP BELOW 15 PERCENT FOR AREAS ALONG THE INTERSTATE 25 CORRIDOR AND MUCH OF THE SOUTHEAST PLAINS. THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE. COZ232>236-130200- /O.EXA.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/ OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY- 1241 PM MDT MON APR 12 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...232...233...234...235...236 SOUTH TO SOUTHWEST WINDS OF 30 TO 45 MPH WILL CONTINUE ACROSS THE SOUTHEAST PLAINS THROUGH THE AFTERNOON. COMBINED WITH HUMIDITIES DROPPING TO AROUND 15 PERCENT...THIS WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ222-226>231-130200- /O.CON.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/ FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY- 1241 PM MDT MON APR 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...222...226...227...228...229...230...231 WINDS WILL INCREASE ACROSS THE AREA THROUGH THE AFTERNOON WITH SOUTHERLY WIND GUSTS OF 35 TO 45 MPH AT TIMES. HUMIDITIES ARE EXPECTED TO DROP NEAR OR BELOW 15 PERCENT RESULTING IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
254 WWUS85 KPUB 122105 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT MON APR 12 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 222... 226...THROUGH 236...WHICH INCLUDES...FREMONT...EL PASO...PUEBLO ...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT ...AND PROWERS COUNTIES...UNTIL 800 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS... ...A RED FLAG WARNING HAS BEEN ISSUED FOR THE FOLLOWING FIRE WEATHER ZONES...227...228...229...230...231...232...WHICH INCLUDES...SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...WESTERN LAS ANIMAS...CROWLEY...AND OTERO COUNTIES FROM 11 AM TO 8 PM MDT TUESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITIES AND CRITICAL FUEL CONDITIONS.... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING UNTIL EARLY THIS EVENING. STRONG WINDS WILL CONTINUE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO AHEAD OF A WEATHER SYSTEM MOVING INTO THE GREAT BASIN. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. DRY AIR AT THE SURFACE WILL ALLOW FOR HUMIDITIES AT OR BELOW 15 PERCENT THROUGH THIS AFTERNOON AND EARLY THIS EVENING. THE HUMIDITIES WILL RECOVER OVERNIGHT. THE WINDS WILL BECOME GUSTY TOMORROW AFTERNOON. WITH WIND GUSTS AS HIGH AS 40 TO 50 MPH. RELATIVE HUMIDITIES WILL DECREASE TOMORROW AFTERNOON AS WELL. THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE. COZ227>232-131315- /O.NEW.KPUB.FW.W.0011.100413T1700Z-100414T0200Z/ /O.CON.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- 305 PM MDT MON APR 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...227...228...229...230...231...232 TODAY...WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE AREA THROUGH THIS AFTERNOON WITH SOUTHERLY WIND GUSTS OF 35 TO 45 MPH AT TIMES. HUMIDITIES WILL REMAIN AT OR BELOW 15 PERCENT RESULTING IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. THESE WINDS WILL DECREASE AFTER SUNSET AND THE HUMIDITIES WILL RECOVER OVERNIGHT. THE WINDS WILL INCREASE AGAIN EARLY TOMORROW AFTERNOON. THE I 25 CORRIDOR AND THE EASTERN ADJACENT COUNTIES WILL HAVE HUMIDITIES DECREASE TO AT OR BELOW 15 PERCENT TOMORROW AFTERNOON. WITH THESE LOW HUMIDITIES AND THE STRONG GUSTY WINDS THERE WILL BE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ222-226-233>236-130200- /O.CON.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/ FREMONT COUNTY-NORTHERN EL PASO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- 305 PM MDT MON APR 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...222...226...233...234...235...236 TODAY...WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE AREA THROUGH THIS AFTERNOON WITH SOUTHERLY WIND GUSTS OF 35 TO 45 MPH AT TIMES. HUMIDITIES WILL REMAIN AT OR BELOW 15 PERCENT RESULTING IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
645 WWUS85 KPUB 122138 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 338 PM MDT MON APR 12 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 222... 226...THROUGH 236...WHICH INCLUDES...FREMONT...EL PASO...PUEBLO ...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT ...AND PROWERS COUNTIES...UNTIL 800 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND CRITICAL FUEL CONDITIONS... ...A RED FLAG WARNING HAS BEEN ISSUED FOR THE FOLLOWING FIRE WEATHER ZONES...227...228...229...230...231...232...WHICH INCLUDES...SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...WESTERN LAS ANIMAS...CROWLEY...AND OTERO COUNTIES FROM 11 AM TO 8 PM MDT TUESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITIES AND CRITICAL FUEL CONDITIONS.... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING UNTIL EARLY THIS EVENING. STRONG WINDS WILL CONTINUE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO AHEAD OF A WEATHER SYSTEM MOVING INTO THE GREAT BASIN. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. DRY AIR AT THE SURFACE WILL ALLOW FOR HUMIDITIES AT OR BELOW 15 PERCENT THROUGH THIS AFTERNOON AND EARLY THIS EVENING. THE HUMIDITIES WILL RECOVER OVERNIGHT. THE WINDS WILL BECOME GUSTY TOMORROW AFTERNOON. WITH WIND GUSTS AS HIGH AS 30 TO 40 MPH. RELATIVE HUMIDITIES WILL DECREASE TOMORROW AFTERNOON AS WELL. THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE. COZ227>232-131400- /O.NEW.KPUB.FW.W.0011.100413T1700Z-100414T0200Z/ /O.CON.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- 338 PM MDT MON APR 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...227...228...229...230...231...232 TODAY...WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE AREA THROUGH THIS AFTERNOON WITH SOUTHERLY WIND GUSTS OF 35 TO 45 MPH AT TIMES. HUMIDITIES WILL REMAIN AT OR BELOW 15 PERCENT RESULTING IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. THESE WINDS WILL DECREASE AFTER SUNSET AND THE HUMIDITIES WILL RECOVER OVERNIGHT. THE WINDS WILL INCREASE AGAIN EARLY TOMORROW AFTERNOON. THE I 25 CORRIDOR AND THE EASTERN ADJACENT COUNTIES WILL HAVE HUMIDITIES DECREASE TO AT OR BELOW 15 PERCENT TOMORROW AFTERNOON. WITH THESE LOW HUMIDITIES AND THE STRONG GUSTY WINDS THERE WILL BE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ222-226-233>236-130200- /O.COR.KPUB.FW.W.0010.000000T0000Z-100413T0200Z/ FREMONT COUNTY-NORTHERN EL PASO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- 338 PM MDT MON APR 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...222...226...233...234...235...236 TODAY...WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE AREA THROUGH THIS AFTERNOON WITH SOUTHERLY WIND GUSTS OF 30 TO 40 MPH AT TIMES. HUMIDITIES WILL REMAIN AT OR BELOW 15 PERCENT RESULTING IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 11, 5:18 AM MDT, 9 hours 33 minutes earlier.
Area forecast discussion, Apr 11, 5:18 AM MDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 518 AM MDT SUN APR 11 2010 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...LARGE UPPER LOW PRES SYSTEM WAS OFF THE CA COAST EARLY SUN MORNING...PUSHING A GOOD AMOUNT OF MOISTURE ACROSS THE PAC NW AND REACHING AS FAR AS THE N ROCKIES. SW FLOW ALOFT WAS STARTING TO INCREASE ACROSS THE 4 CORNERS...AND WILL CONTINUE STRENGTHENING AS THE PRES GRADIENT TIGHTENS. A BIT MORE CLOUD COVER THIS MORNING...ALBEIT SPOTTY...AND TEMPS AS OF 3 AM WERE IN THE 30S ACROSS A MAJORITY OF THE AREA. THE DIFFERENCE COMES WHEN COMPARING DEWPOINTS...AS THE HIGHER TERRAIN REPORT DEWPOINTS IN THE TEENS WHILE THE E PLAINS HAS DEWPOINTS RIGHT AROUND 30 F DUE TO A GENERAL UPSLOPE FLOW AT THE SFC. TODAY AND TONIGHT...LOOKING AT THE BIG PICTURE...THE PACIFIC UPPER LOW NEARS THE COAST TODAY AND MOVES ONSHORE ACROSS NORTHERN CA THIS EVENING. SW FLOW ALOFT ACROSS THE 4 CORNERS STRENGTHENS AS THE PRES GRADIENT TIGHTENS AND AS A 100 KT JET MOVES ACROSS THE DESERT SW. ON A SMALLER SCALE...WHILE DRY SW FLOW SWEEPS ACROSS THE HIGHER TERRAIN TODAY...MODELS INDICATE THAT S-SE FLOW AT THE SFC FOR THE LOWER ELEVATIONS CONTINUES THROUGH THE DAY...HELPING TO KEEP THE LLVL SOMEWHAT MOIST. WHILE THE GFS KEEPS THE FORECAST AREA DRY TODAY...NAM BREAKS OUT SOME ISOLATED CONVECTION ALONG THE I25 CORRIDOR DURING THE AFTERNOON...THEN SPREADS THIS TO THE EAST THROUGH LATE AFTN AND EVE CORRESPONDING WITH MODEL CAPES OF 800-1200 J/KG IN POCKETS. AS PREVIOUS DISCUSSION MENTIONED...THIS ALL DEPENDS ON WHETHER THE MODELS HAVE CAPTURED DEWPOINTS CORRECTLY...BECAUSE IF DEWPOINTS ARE JUST A FEW DEGREES LESS THEN PROJECTED CAPE EVAPORATES. FEEL THAT THE POTENTIAL EXISTS FOR SOME ISOLATED CONVECTION THIS AFTN...SO WILL CONTINUE ONGOING POP GRIDS WITH A LITTLE AREAL ADJUSTMENT. STORMS THAT DO DEVELOP PROBABLY WILL BE A BIT LOWER IN THE ATMOS...SO SMALL HAIL...CG AND SOME RAIN WILL BE THE MAIN THREATS. WARMER TODAY AS MODEL 850 MB TEMPS WARM ANYWHERE FROM 3-6 DEG C COMPARED TO YESTERDAY...THOUGH H7 TEMPS REMAIN NEARLY THE SAME. ONLY OTHER THING TO NOTE IS THAT BOTH GFS AND NAM PICKED UP ON STRONGER SOUTHERLY WINDS DEVELOPING RIGHT ALONG THE CO/KS BORDER AFTER MIDNIGHT TONIGHT. MOORE .LONG TERM... (MONDAY THROUGH SATURDAY) ...UNSETTLED SPRING PATTERN NEXT FEW DAYS...THUNDERSTORMS MONDAY NIGHT...TUESDAY...AND BEYOND... MONDAY WILL BE WARM AND BREEZY AHEAD OF A FAST MOVING SHORTWAVE TO CLIP THE REGION LATE MONDAY NIGHT INTO EARLY TUESDAY. WINDS WILL BE GUSTING OVER 40 MPH AGAIN...SO FIRE WEATHER CONCERNS COMES TO MIND. HOWEVER...DEWPOINTS LOOK LIKE THEY WILL BE TOO HIGH FOR CRITICAL CONDITIONS OVER MOST OF THE AREA AT THIS TIME. THE AREAS THAT MAY COME CLOSE ARE PUEBLO...EL PASO AND FREMONT COUNTIES. IN THESE AREAS...HUMIDITIES LOOK LIKE THEY WILL GET CLOSER TO CRITERIA THAN LOCATIONS FARTHER EAST. HOWEVER...IT ALSO LOOKS LIKE THE WINDS IN THESE AREAS WILL BE FARTHER AWAY FROM CRITERIA THAN LOCATIONS FARTHER EAST. SO...WHAT IS BEING MADE UP FOR IN HUMIDITY IS TENDING TO BE OFFSET BY WHAT IS BEING LOST IN THE WIND DEPARTMENT. IT CURRENTLY LOOKS LIKE HIGHLIGHTS WILL NOT BE MEANT...BUT THIS WILL NEED TO BE MONITORED CLOSELY. A SHORTWAVE LOOKS LIKE IT WILL KICK OFF A LINE OF SHOWERS AND THUNDERSTORMS LATE MONDAY NIGHT INTO EARLY TUESDAY AS IT EJECTS NORTHEAST ACROSS THE AREA. BOTH THE NAM AND GFS SHOW THIS. BOTH HAVE A POTENT SHORTWAVE MOVING ACROSS UTAH MONDAY NIGHT... INTERACTING WITH A PLUME OF MOISTURE STREAMING UP FROM THE GULF. THEY MEET UP OVER THE MOUNTAINS LATE MONDAY NIGHT AND THEN TRACK EAST ACROSS THE PLAINS ON TUESDAY. SO...SHOULD BE AN INTERESTING PERIOD. DON'T OFTEN HAVE NOCTURNAL/EARLY MORNING THUNDERSTORMS OVER COLORADO IN EARLY APRIL...BUT LOOKS LIKE IT MIGHT HAPPEN THIS TIME. AT THIS TIME...PRIMARY THREATS WITH THUNDERSTORMS WOULD APPEAR TO BE LIGHTNING...SMALL HAIL AND STRONG GUSTY WINDS. 700MB WINDS ARE PRETTY STRONG...UP TO AROUND 50 KNOTS...SO WIND MAY BE THE BIGGEST PROBLEM. WILL HAVE TO WATCH FOR SEVERE POTENTIAL HAS THE SHORTWAVE EJECTS ACROSS THE PLAINS TUESDAY AFTERNOON AND ENCOUNTERS INCREASING SHEAR AND BETTER LOW LEVEL MOISTURE. SHOWERS AND THUNDERSTORMS MAY LINGER OVER THE SOUTHEAST PLAINS TUESDAY NIGHT. AFTER THAT...THE GFS SUGGESTS A PLUME OF GULF MOISTURE MAY LINGER OVER THE AREA FOR SEVERAL DAYS...PRODUCING A PERIOD OF UNSETTLED SPRING WEATHER...INCLUDING DAILY AFTERNOON AND EVENING THUNDERSTORMS. LW && .AVIATION...VFR CONDITIONS EXPECTED FOR KALS AND WESTERN AREAS THE NEXT 24 HRS THOUGH SW WINDS WILL START TO INCREASE ACROSS THE CONTDVD BY THIS EVE. AS FOR KCOS AND KPUB...OVERALL VFR CONDITIONS ARE EXPECTED THE NEXT 24 HRS. HOWEVER...ISOLATED CONVECTION IS FORECAST TO DEVELOP ALONG THE I25 CORRIDOR THIS AFTN AROUND 3 PM...THEN TRACK TO THE EAST THROUGH THE EVE. MVFR CONDITIONS WILL BE POSSIBLE FOR ABOUT A 4 HR WINDOW STARTING AT 3 PM...WITH THE MAIN THREATS BEING SMALL HAIL...CG LTG AND BRIEF RAIN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/50
Hazardous weather outlook, Apr 11, 6:32 AM MDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 632 AM MDT SUN APR 11 2010 COZ058>089-093>099-121245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 632 AM MDT SUN APR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE EASTERN SLOPES OF THE SOUTHERN FRONT RANGE...THE PALMER DIVIDE...AND THE INTERSTATE 25 CORRIDOR THIS AFTERNOON. ANY STORMS THAT DO DEVELOP ARE THEN EXPECTED TO TRACK TO THE EAST ACROSS THE EASTERN PLAINS THROUGH THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE SMALL HAIL...CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WEATHER DISTURBANCE WILL TRACK ACROSS THE AREA LATE MONDAY THROUGH TUESDAY...PRODUCING SCATTERED THUNDERSTORMS...WITH 2 TO 6 INCHES OF SNOW IN THE MOUNTAINS. THIS SYSTEM MAY PRODUCE A ROUND OF LATE NIGHT AND EARLY MORNING THUNDERSTORMS AS IT MOVES THROUGH. THE PRIMARY THREATS WITH THIS SYSTEM INCLUDE LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL HAIL. HOWEVER...THE POTENTIAL FOR SEVERE WEATHER WILL NEED TO BE MONITORED TUESDAY AFTERNOON AS THE DISTURBANCE ENCOUNTERS INCREASED SHEAR AND BETTER MOISTURE ON THE PLAINS. MORE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM ALONG THE SOUTHERN FRONT RANGE AND INTERSTATE 25 CORRIDOR...AND EAST ACROSS ALL OF THE EASTERN PLAINS. 27/50
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.